Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 8:09 PM CDT for 8 counties in North Dakota. It was in force for 66 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 8:09 PM CDT (01:09 UTC)
- Expired
- Jul 21, 2014, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:10 PM CDT | TSTM WND GST 80 | Finley, ND | NUMEROUS LARGE TREES BLOWN DOWN OR UPROOTED AROUND TOWN. ONE 8 INCH DIAMETER TREE FELL ON AND DAMAGED DECK FENCING. AN AUTOMOBILE WITH ATTACHED TRAILER WERE MOVED AND THE TRAILER WAS TWISTED AND COLLAPSED. |
| Jul 21, 8:16 PM CDT | TSTM WND DMG | Golden Lake, ND | SEVERAL TREES BLOWN DOWN ON THE WEST SIDE OF THE LAKE. |
| Jul 21, 8:17 PM CDT | TSTM WND GST 58 | 6 W Grand Forks, ND | PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL AIRPORT. |
| Jul 21, 8:17 PM CDT | TSTM WND GST 58 | 7 Wnw Grand Forks, ND | PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL AIRPORT. |
| Jul 21, 8:18 PM CDT | TSTM WND DMG | Golden Lake, ND | SEVERAL TREES BLOWN DOWN ON THE WEST SIDE OF THE LAKE. |
| Jul 21, 8:20 PM CDT | TSTM WND DMG | Michigan, ND | SEVERAL SMALL TREES BLOWN OVER. |
| Jul 21, 8:22 PM CDT | TSTM WND DMG | 2 Wsw Northwood, ND | SEVERAL LARGE DIAMETER TREES SNAPPED NEAR THE GOLF COURSE. |
| Jul 21, 8:25 PM CDT | TSTM WND GST 80 | Hatton, ND | WIDEPSPREAD TREE DAMAGE OCCURRED THROUGHOUT NEWBURGH AND GARFIELD TOWNSHIPS IN NORTHEAST STEELE COUNTY. AT ONE HOMESTEAD NORTH OF HATTON...SEVERAL POPLAR TREES WERE SNAPPED AND A PATIO COVER WAS TORN OFF A HOUSE AND DEMOLISHED. TREE DAMAGE CONTINUED INTO ADJAC |
| Jul 21, 8:29 PM CDT | TORNADO 1 | 2 E Kempton, ND | A TORNADO TRACKED INTERMITTENTLY FOR ABOUT 8 MILES TO ABOUT 2 SSE OF ARVILLA BY 841 PM CDT. THIS TORNADO SNARLED TREES IN SHELTER BELTS AND BROKE DOWN NUMEROUS LARGE TREE BRANCHES...LIMBS AND WHOLE TREE TRUNKS ALONG ITS PATH. A FEW RURAL RESIDENCES AND FARM BU |
| Jul 21, 8:36 PM CDT | TSTM WND DMG | Larimore, ND | NUMEROUS LARGE TREE BRANCHES AND LIMBS AND SEVERAL TREE TRUNKS WERE SNAPPED OFF DUE TO PROLONGED PERIODS OF DAMAGIMG WINDS. PEAK WINDS ESTIMATED TO 70 MPH. |
| Jul 21, 8:38 PM CDT | TSTM WND DMG | Holmes, ND | WIDESPREAD WIND DAMAGE NOTED IN SHELTER BELTS ACROSS UNION TOWNSHIP. NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN AND AN OCCASIONAL TREE TRUNK WAS SNAPPED. |
| Jul 21, 8:42 PM CDT | FUNNEL CLOUD | 2 Ese Arvilla, ND | FUNNEL CLOUD WAS VIEWED FROM TURTLE RIVER STATE PARK. |
| Jul 21, 8:45 PM CDT | FUNNEL CLOUD | 7 Wsw Larimore, ND | |
| Jul 21, 8:53 PM CDT | FUNNEL CLOUD | 6 W Larimore, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.2 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3234 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS53 KFGF 220109
SVRFGF
NDC003-017-035-039-063-091-097-099-220215-
/O.NEW.KFGF.SV.W.0050.140722T0109Z-140722T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
809 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHWESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
EASTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
WESTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
CENTRAL WALSH COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 915 PM CDT
* AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF MCVILLE TO 8 MILES EAST OF
MCVILLE TO FINLEY TO 9 MILES EAST OF VALLEY CITY...AND MOVING
NORTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKOTA...MAPES AND HOPE AROUND 815 PM CDT.
PETERSBURG...MICHIGAN AND COLGATE AROUND 820 PM CDT.
WHITMAN...PAGE AND GOLDEN LAKE AROUND 825 PM CDT.
NORTHWOOD...LARIMORE AND DAHLEN AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ORR...HATTON...PORTLAND...PARK
RIVER...MINTO AND GRAFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM...ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4852 9770 4847 9723 4756 9712 4677 9789
4764 9807 4800 9842
TIME...MOT...LOC 0109Z 214DEG 51KT 4791 9825 4782 9798
4752 9784 4696 9780
HAIL...1.00IN
WIND...80MPH
$$
JR1 follow-up statement
080
WWUS53 KFGF 220150
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
850 PM CDT MON JUL 21 2014
NDC003-017-039-220159-
/O.CAN.KFGF.SV.W.0050.000000T0000Z-140722T0215Z/
BARNES ND-CASS ND-GRIGGS ND-
850 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRIGGS...NORTHWESTERN
CASS AND EASTERN BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. A LINE OF STORMS REMAINS IN EASTERN CASS AND EASTERN
TRAILL COUNTIES AND A DIFFERENT WARNING CONTINUES FOR THOSE AREAS.
LAT...LON 4780 9782 4806 9828 4833 9797 4849 9774
4847 9723 4756 9712 4731 9737
TIME...MOT...LOC 0149Z 222DEG 44KT 4813 9784 4813 9751
4797 9736 4755 9712
$$
NDC035-063-091-097-099-220215-
/O.CON.KFGF.SV.W.0050.000000T0000Z-140722T0215Z/
GRAND FORKS ND-NELSON ND-STEELE ND-TRAILL ND-WALSH ND-
850 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WALSH...NORTHWESTERN TRAILL...NORTHEASTERN STEELE...NORTHEASTERN
NELSON AND GRAND FORKS COUNTIES UNTIL 915 PM CDT...
AT 847 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DAHLEN TO GILBY TO GRAND FORKS AFB TO CUMMINGS...AND
MOVING NORTHEAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LANKIN AND FORDVILLE AROUND 855 PM CDT.
FOREST RIVER...CONWAY AND ARDOCH AROUND 900 PM CDT.
MINTO...VOSS AND POLAND AROUND 905 PM CDT.
PARK RIVER...WARSAW AND VESELEYVILLE AROUND 910 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GRAFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4780 9782 4806 9828 4833 9797 4849 9774
4847 9723 4756 9712 4731 9737
TIME...MOT...LOC 0149Z 222DEG 44KT 4813 9784 4813 9751
4797 9736 4755 9712
HAIL...1.00IN
WIND...80MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 21, 6:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 645 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 640 PM CDT MON JUL 21 2014 ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER CHANGES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 315 PM CDT MON JUL 21 2014 CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE FOR THE SHORT TERM. STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG. WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON IN THIS EVENT. LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS IN THE GRIDS FOR THIS EVENING. THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN LAKES COUNTRY LATER TONIGHT. THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN THEY HAVE BEEN THE PAST FEW NIGHTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM CDT MON JUL 21 2014 WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON JUL 21 2014 BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053. MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040. && UPDATE...VOELKER SHORT TERM...JR LONG TERM...JK AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT MON JUL 21 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 634 AM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY RAINFALL. DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 21, 7:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL LARIMORE 47.91N 97.63W
07/21/2014 E1.00 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL RANGING FROM 3/4 TO 1 INCH
&&
MEWENSLocal storm report, Jul 21, 7:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
723 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 4 E LARIMORE 47.91N 97.54W
07/21/2014 E1.75 INCH GRAND FORKS ND TRAINED SPOTTER
&&
MEWENSLocal storm report, Jul 21, 7:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
744 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 16 ENE BRANTFORD 47.69N 98.60W
07/21/2014 EDDY ND PUBLIC
RELAYED BY STATE RADIO. TIME APPROXIMATE.
&&
MEWENSLocal storm report, Jul 21, 7:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
747 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 4 E LARIMORE 47.91N 97.54W
07/21/2014 E0.88 INCH GRAND FORKS ND PARK/FOREST SRVC
&&
MEWENSLocal storm report, Jul 21, 8:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
800 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST 6 W GRAND FORKS 47.92N 97.20W
07/21/2014 M66 MPH GRAND FORKS ND ASOS
PEAK WINDS MEASURED AT THE GRAND FORKS INTERNATIONAL
AIRPORT /KGFK/.
&&
JRITTERLLocal storm report, Jul 21, 8:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
801 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 4 W LARIMORE 47.91N 97.71W
07/21/2014 E1.00 INCH GRAND FORKS ND LAW ENFORCEMENT
&&
JRITTERLThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 27 min |
| Jul 21, 7:26 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Eddy, Griggs, Nelson, Steele | 64 min |
| Jul 21, 7:30 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 60 min |
| Jul 21, 7:38 PM CDT | Tornado Warning | FGF | Eddy, Griggs, Nelson, Steele | 37 min |
| Jul 21, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 57 min |
| Jul 21, 8:26 PM CDT | Flash Flood Warning | FGF | Grand Forks | 6 hr |
| Jul 21, 8:29 PM CDT | Tornado Warning | FGF | Grand Forks | 46 min |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Grand Forks, Traill | 46 min |
| Jul 21, 11:10 PM CDT | High Wind Warning | FGF | Grand Forks, Traill | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.